Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 12, 2016, 2:21 PM CDT for Johnson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 12, 2016, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 8 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WWUS84 KFWD 121921
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI AUG 12 2016
TXZ133-121945-
JOHNSON TX-
221 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 245 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS TIMBER...OR OVER BURLESON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...KEENE...JOSHUA...CROSS TIMBER AND BRIAROAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3256 9741 3255 9740 3255 9720 3254 9715
3232 9733 3246 9748
TIME...MOT...LOC 1921Z 304DEG 4KT 3250 9736
$$
92What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 12, 12:54 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 12, 12:54 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1254 PM CDT FRI AUG 12 2016 .AVIATION... /18Z TAFs/ Concerns...Convective potential and wind shift. A front is making its way towards North and Central Texas but the winds ahead of the front are shifting to the west with a pre-frontal trough. The DFW area airports should see west winds at 10 kts or less by 19Z and KACT will take a few more hours to veer to the west. The winds will become more northerly this evening and tonight as the true front arrives and north winds will prevail through this valid TAF period. With temperatures already in the upper 90s and around 100 degrees, isolated to scattered showers and thunderstorms are expected to increase in numbers as the afternoon continues on and into the evening hours. Will continue with VCTS from 20-21Z through 05Z at all the TAF sites, and then keep a mention of VCSH through 09Z. Confidence in convection trends after 02Z is lower than the afternoon hours and adjustments to trends may be required for late evening and overnight hours. The front will likely stall just south of KACT on Saturday where a better focus for convection may be Saturday afternoon. Will have no mention of convection in the extended portion of the KDFW TAF at this time but reassess new model guidance for isolated storms developing in the afternoon hours near the DFW area. May need to include VCTS for KACT Saturday afternoon as that time frame comes into the TAF period. Any storms this afternoon and Saturday afternoon will have a threat for damaging downburst winds and localized heavy rainfall that would impact airport operations. JLDunn && .UPDATE... The morning balloon observation depicted a few interesting atmospheric changes. The most notable is a moistening of the profile between 500 and 750 mb which will allow storms to develop over the region as temperatures rise to their convective temperature near or above 100 degrees. The other interesting changes were stronger westerly flow just above the surface and a slight warming of temperatures in this layer. This should allow high temps and heat indices today to be above yesterday's values as long as convection does not get going too early. Likely the convection will hold off until after 2 or 3 pm, so most of the area will have time to receive their daily dose of August sunshine before the impacts of storm clouds and cool outflows spread across the region. Speaking of which, any vigorous convection will have a severe microburst threat due to these very high surface temperatures that will support rapid sub-cloud evaporation and downdraft cooling/acceleration. In summary the two highlights for today's forecast are the heat and the scattered thunderstorm potential with a severe wind threat. For the update we have made some minor tweaks upward to the high temperatures and barring anything really unusual in late August or September, this could end up being the hottest day of 2016 for most of the CWA. Heat indices are now forecast to reach 103 to 111, with the highest values likely along the I-35 corridor. These temps and heat indices are on the cusp of excessive heat warning criteria, but since the heat wave will be broken by the front tonight (if not the convective outflows by early evening) we will not entertain any upgrades or changes to the heat advisory. The only other change was to increase the severe wind threat mention in our various products and to bring surface winds around to the west earlier this afternoon as a pre-frontal trough moves through the region. TR.92 && .PREV DISCUSSION... /ISSUED 355 AM CDT FRI AUG 12 2016/ The much anticipated mid-summer cold front continues to make steady southeastward progress early this morning. Based on recent surface analysis, the front itself stretches roughly from near Topeka to Dodge City, and into the Oklahoma Panhandle. With regional VWPs revealing a 25 to 35 kt low-level jet impinging upon multiple outflow boundaries/bores, decided to throw in some isolated shower/thunder wording during the morning period to account for potential elevated development. The prospect for an isolated storm this morning and then greater coverage this afternoon throws a wrench in the forecast for what could otherwise be a very hot day as thicknesses get a bump out ahead of the cold front. Should showers and clouds stay at bay until later in the day, it's not inconceivable we see a few 104-107 degree highs across the Metroplex. For now, decided to side with the warmer guidance numbers for today, but these could still be underdone. Either way, it looks to be another oppressively hot day with heat index values topping out in the 105-110 degree range, although this should be the last day of widespread 105+ heat index values. A few spots may flirt with heat advisory criteria on Saturday across our far southeastern zones, but uncertainty regarding cloud cover and precipitation placement precludes any extension of the advisory at this time. Decided to expand precip chances this afternoon to most of the CWA as guidance continues to suggest the increase in low-mid level moisture and forcing may be enough to spark off greater convective coverage. We'll again be well-mixed with deep inverted-V profiles, so strong downburst winds are certainly a possibility with any thunderstorms today. The big story of this forecast continues to be how this front interacts with a northwestward-moving upper-low currently over Louisiana. Have expanded likely PoPs across much of the CWA Saturday afternoon based on solid model agreement regarding the location of the stalling front--effectively bisecting our CWA from northeast to southwest during this timeframe. Precipitation coverage looks to expand even further on Sunday with the arrival the upper-low which has been plaguing the Gulf Coast states with heavy rainfall. The combination of surface convergence along the front, increased lifting atop it from the upper-low, exceptionally deep warm cloud layers nearing 15k feet, and slow storm motions paralleling the front, all point to potentially heavy rainfall threat developing Sunday and into Monday along and southeast of the frontal zone. This scenario will likely lead to at least a localized flash flooding threat. For now, it is still too early for watches, but one may be needed for southeastern portions of our CWA during this timeframe. The cold front looks to linger across our region through the end of next week, which will keep slight chance to chance PoPs going through the forecast period. We won't complain too much, though, as this will put a damper on our temperatures as they settle to around 4 to 8 degrees below climatology. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 105 81 93 76 87 / 30 40 60 60 60 Waco 103 80 98 76 88 / 20 20 60 60 60 Paris 101 77 93 73 85 / 30 40 60 70 70 Denton 102 78 90 74 85 / 30 50 60 50 60 McKinney 103 78 92 74 85 / 30 40 60 60 70 Dallas 105 81 95 77 87 / 30 40 60 60 70 Terrell 103 79 95 75 86 / 30 30 60 60 70 Corsicana 103 79 97 76 87 / 20 30 60 60 70 Temple 103 79 98 75 89 / 20 20 50 60 60 Mineral Wells 104 76 91 73 87 / 30 50 60 50 60 && .FWD Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening for TXZ092>095-103>107- 118>123-133>135-145>148-158>162-174-175. && 82/66
Hazardous weather outlook, Aug 12, 10:31 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1031 AM CDT FRI AUG 12 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1031 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT INDEX VALUES WILL OCCUR TODAY. A LARGE PART OF NORTH AND CENTRAL TEXAS WILL SEE VALUES IN THE 107 TO 111 DEGREE RANGE FOR AT LEAST ONE TO TWO HOURS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM TODAY ALONG AND EAST OF A GAINESVILLE TO FORT WORTH TO WACO TO KILLEEN LINE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON AND EARLY EVENING. DAMAGING DOWNBURST WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THIS AFTERNOON. LIGHTNING STRIKES WILL ALSO BE A HAZARD. THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH THIS EVENING AND TONIGHT WITH THE ARRIVAL OF A FRONT. THE BEST CHANCE OF STORMS TONIGHT WILL BE NORTH OF THE INTERSTATE 20 CORRIDOR. GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY THROUGH MONDAY WITH SCATTERED THUNDERSTORMS EXPECTED TUESDAY THROUGH THURSDAY. THE PRIMARY HAZARD EXPECTED IS HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLOODING. THE GREATEST POTENTIAL FOR HEAVY RAINFALL AND FLOODING IS SUNDAY THROUGH MONDAY. A FEW STORMS ON SATURDAY COULD ALSO BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON FOR DOWNBURST WINDS. JLDUNN
In the hours before
Special weather statement, Aug 12, 1:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT FRI AUG 12 2016
TXZ117-118-133-121915-
JOHNSON TX-PARKER TX-TARRANT TX-
147 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARKER...
NORTHWESTERN JOHNSON AND SOUTHWESTERN TARRANT COUNTIES UNTIL 215 PM
CDT...
AT 146 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GODLEY...OR 9 MILES SOUTHWEST OF BENBROOK...MOVING
EAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT WORTH...BURLESON...BENBROOK...CROWLEY...JOSHUA...
GODLEY AND CROSS TIMBER.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
LAT...LON 3264 9766 3273 9740 3247 9733 3246 9761
3249 9762 3255 9762 3256 9764
TIME...MOT...LOC 1846Z 257DEG 8KT 3257 9755
92Special weather statement, Aug 12, 2:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 201 PM CDT FRI AUG 12 2016 TXZ117-121930- PARKER TX- 201 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PARKER COUNTY UNTIL 230 PM CDT... AT 201 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF COOL...OR 11 MILES SOUTHEAST OF MINERAL WELLS...MOVING SOUTH AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... I-20 SOUTH OF MILLSAP. THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN FORT WORTH. LAT...LON 3277 9806 3278 9788 3257 9778 3257 9806 TIME...MOT...LOC 1901Z 341DEG 6KT 3267 9799 92
Special weather statement, Aug 12, 2:04 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 204 PM CDT FRI AUG 12 2016 TXZ118-121930- TARRANT TX- 204 PM CDT FRI AUG 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TARRANT COUNTY UNTIL 230 PM CDT... AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LAKESIDE...OR NEAR LAKE WORTH...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT WORTH...SAGINAW...WHITE SETTLEMENT...AZLE...SANSOM PARK... LAKE WORTH...EAGLE MOUNTAIN...BRIAR...PECAN ACRES... WESTWORTH VILLAGE...PELICAN BAY AND LAKESIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE WORTH OR EAGLE MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3289 9738 3272 9743 3278 9755 3297 9754 TIME...MOT...LOC 1903Z 299DEG 16KT 3284 9749 92
Special weather statement, Aug 12, 2:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT FRI AUG 12 2016
TXZ131-121945-
HOOD TX-
217 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR HOOD COUNTY UNTIL 245 PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LIPAN TO 7 MILES WEST OF
DINOSAUR VALLEY STATE PARK. MOVEMENT WAS NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GRANBURY...PECAN PLANTATION...LIPAN...OAK TRAIL SHORES AND TOLAR.
THESE STORMS MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
LAT...LON 3256 9805 3255 9762 3232 9761 3232 9778
3223 9794 3251 9807 3256 9807
TIME...MOT...LOC 1917Z 238DEG 7KT 3248 9795 3225 9795
92Special weather statement, Aug 12, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI AUG 12 2016
TXZ133-121945-
JOHNSON TX-
221 PM CDT FRI AUG 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 245 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS TIMBER...OR OVER BURLESON. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLESON...CLEBURNE...KEENE...JOSHUA...CROSS TIMBER AND BRIAROAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3256 9741 3255 9740 3255 9720 3254 9715
3232 9733 3246 9748
TIME...MOT...LOC 1921Z 304DEG 4KT 3250 9736
92The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:47 PM CDT | Special Weather Statement | FWD | Johnson | 28 min |
| Aug 12, 2:01 PM CDT | Special Weather Statement | FWD | Parker | 29 min |
| Aug 12, 2:04 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| Aug 12, 2:17 PM CDT | Special Weather Statement | FWD | Hood | 28 min |
| Aug 12, 2:27 PM CDT | Special Weather Statement | FWD | Eastland | 18 min |
| Aug 12, 2:43 PM CDT | Special Weather Statement | FWD | Tarrant | 17 min |
| Aug 12, 2:46 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 29 min |
| Aug 12, 2:51 PM CDT | Special Weather Statement | FWD | Stephens | 24 min |
| Aug 12, 3:02 PM CDT | Special Weather Statement | FWD | Fannin, Lamar | 28 min |
| Aug 12, 3:21 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 54 min |
| Aug 12, 3:42 PM CDT | Special Weather Statement | FWD | Comanche | 33 min |
| Aug 12, 3:54 PM CDT | Special Weather Statement | FWD | Dallas | 36 min |
| Aug 12, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 29 min |
| Aug 12, 4:24 PM CDT | Special Weather Statement | FWD | Denton | 36 min |
| Aug 12, 4:44 PM CDT | Special Weather Statement | FWD | Rockwall | 16 min |
| Aug 12, 4:51 PM CDT | Special Weather Statement | FWD | Denton | 24 min |
| Aug 12, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 36 min |
| Aug 12, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 23 min |
| Aug 12, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 37 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.